Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 8, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Aug 24, 2011, 4:44 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Aug 24, 2011, 7:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 4:44 AM EDT (08:44 UTC)
- In effect from
- Aug 24, 2011, 7:00 AM EDT
- Expired
- Aug 24, 2011, 4:02 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
024 WWUS73 KMQT 240844 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 444 AM EDT WED AUG 24 2011 ...STRONG AND GUSTY WEST WINDS TODAY... .STRONG LOW PRESSURE OVER NORTHERN ONTARIO WILL RESULT IN GUSTY WEST WINDS TO 45 MPH OVER THE KEWEENAW PENINSULA TODAY. WINDS WILL DIMINISH THIS EVENING. MIZ001-003-242300- /O.NEW.KMQT.WI.Y.0008.110824T1100Z-110824T2300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 444 AM EDT WED AUG 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. HAZARDOUS WEATHER... * EXPECT WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH. WINDS WILL BEGIN TO DIMINISH THIS EVENING. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ JLA
2 follow-up statements
257 WWUS73 KMQT 241756 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 156 PM EDT WED AUG 24 2011 ...STRONG AND GUSTY WEST WINDS THROUGH LATE AFTERNOON... .STRONG LOW PRESSURE OVER NORTHERN ONTARIO WILL CONTINUE TO PRODUCE GUSTY WEST TO NORTHWEST WINDS TO 45 MPH OVER THE KEWEENAW PENINSULA. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING. MIZ001-003-242300- /O.CON.KMQT.WI.Y.0008.000000T0000Z-110824T2300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 156 PM EDT WED AUG 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... HAZARDOUS WEATHER... * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH THIS EVENING. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ SRF
938 WWUS73 KMQT 242002 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 402 PM EDT WED AUG 24 2011 MIZ001-003-242115- /O.CAN.KMQT.WI.Y.0008.000000T0000Z-110824T2300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 402 PM EDT WED AUG 24 2011 ...WIND ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * CLOUDS AND SCATTERED RAIN SHOWERS HAVE ALLOWED THE WINDS TO DIMINISH BELOW 45 MPH OVER KEWEENAW AND HOUGHTON COUNTIES. EVEN THOUGH THE WINDS HAVE DIMINISHED SOME...THERE WILL STILL BE WEST TO NORTHWEST GUSTS OF 30 TO 40 MPH LATE THIS AFTERNOON AND INTO THE EVENING HOURS. * A SECONDARY PERIOD OF GUSTY WINDS IS EXPECTED LATE THIS EVENING...WHICH COULD PRODUCE GUSTS UP TO 45 MPH. WINDS ARE THEN EXPECTED TO DIMINISH DURING THE OVERNIGHT HOURS. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ SRF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Aug 24, 1:45 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 24, 1:45 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
145 AM EDT WED AUG 24 2011
UPDATED AVIATION DISCUSSION FOR 06Z TAFS
.SYNOPSIS...
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A WELL-DEFINED SHORTWAVE
OVER NW WI. WAVE IS TRACKING SLIGHTLY S OF DUE E. INSTABILITY HAS
BEEN SLOW TO INCREASE OVER UPPER MI TODAY BECAUSE OF DEBRIS CLOUDS
FROM CONVECTION EARLIER IN THE DAY AND ALSO BECAUSE OF LITTLE RISE
IN SFC DWPTS. THUS...LATEST SPC MESOANALYSIS PAINTS MLCAPE OF ONLY
AROUND 500J/KG OVER W AND CNTRL UPPER MI. SO...CONVECTION DEVELOPING
AROUND CIRCULATION CENTER OF WAVE HAS NOT SHOWN SIGNIFICANT
INTENSIFICATION AS IT HAS MOVED INTO WRN UPPER MI. FARTHER
UPSTREAM...NEXT SHORTWAVE IS BECOMING BETTER DEFINED/MORE AMPLIFIED
AS IT SHIFTS ACROSS SASKATCHEWAN.
&&
.SHORT TERM /TONIGHT AND WED/...
PCPN TRENDS THRU WED MORNING AND FIRE WEATHER PARAMETERS AND WINDS
WED AFTN ARE THE MAIN FCST CONCERNS IN THE SHORT TERM.
WELL-DEFINED SHORTWAVE OVER NW WI WILL CONTINUE TRACKING ESE
TONIGHT. WHILE THERE SHOULD CONTINUE TO BE SHRA AND SOME TSRA TO THE
N OF THE SHORTWAVE TRACK...THE MORE SIGNIFICANT CONVECTION WILL
PROBABLY DEVELOP TO THE S OF UPPER MI ALONG GRADIENT OF INCREASING
MLCAPE OVER WI. WITH LIMITED INSTABILITY AND BEST DEEP LAYER SHEAR
PASSING TO THE S...SVR POTENTIAL IS MINIMAL. LATER IN THE NIGHT...
COLD FRONT ASSOCIATED WITH AMPLIFIYING SHORTWAVE OVER SASKATCHEWAN
WILL APPROACH. THERE IS NOT MUCH OF ANYTHING CURRENTLY DEVELOPING
ALONG COLD FRONT...BUT RATHER SHARP FRONT AND MODEST DEEP LAYER
FORCING SUGGESTS POTENTIAL FOR ISOLD/SCT CONVECTION TO DEVELOP ALONG
FRONT AS IT MOVES INTO THE UPPER LAKES LATE.
THERE MAY BE ENOUGH HEATING WED MORNING FOR CONVECTION TO INCREASE
ALONG COLD FRONT BEFORE IT EXITS THE ERN FCST AREA BY NOON.
OTHERWISE...INCREASING WINDS AND DRYING AIRMASS WILL BE THE MAIN
CONCERNS WED. MODEL TRENDS...INCLUDING TODAYS 12Z RUNS...SUGGEST
WAVE MAY AMPLIFY ENOUGH TO WRAP MOISTURE BACK INTO THE AREA FROM THE
NW IN THE AFTN. AS A RESULT...MODELS HAVE BEEN TRENDING A BIT HIGHER
WITH SFC DWPTS WED AFTN. HOT DRY POST FRONTAL CONDITIONS BEHIND
FRONT IN NW ND AND SRN SASKATCHEWAN IS A CONCERN THAT DWPTS MAY
CRASH MORE THAN INDICATED...BUT ASSUMING SYSTEM AMPLIFIES SE TOWARD
LAKE SUPERIOR...THE MAIN PUSH OF DRIEST AIR MAY PASS BY TO THE SW.
WARMEST/DRIER CONDITIONS SHOULD SET UP ALONG THE WI BORDER AND CNTRL
SECTIONS THAT EXPERIENCE DOWNSLOPING IN WNW WINDS. WITH TEMPS RISING
TO 80-85 AND DWPTS FALLING TO THE UPPER 40S...RH WILL BOTTOM AROUND
30PCT. WILDFIRE POTENTIAL STATEMENT HAS BEEN ISSUED TO HIGHLIGHT
ELEVATED THREAT FOR WILDFIRES WED AFTN. AS FOR WINDS...CONDITIONS
MAY NEAR WIND ADVY CRITERIA ON THE KEWEENAW UNDER FAVORABLE WNW WIND
DIRECTION WITH 950MB SPEEDS PROGGED AT 35-40KT IN THE AFTN.
.LONG TERM /WED NIGHT THROUGH NEXT TUESDAY/...
UPPER LOW CONTINUES IT/S STRONGER TREND AS IT EXITS ON WED NIGHT.
THIS SHOULD KEEP CLOUDS ACROSS THE AREA THROUGH THE FIRST HALF OF
THE NIGHT...BEFORE DRIER AIR FINALLY WORKS IN BEHIND THE EXITING
UPPER TROUGH. COULD POSSIBLY SEE SOME -SHRA OR SPRINKLES DURING THE
EVENING UNDER THE INCREASED LLVL LAPSE RATES AND THE DEEPER MOISTURE
WRAPPING AROUND THE UPPER TROUGH. WINDS SHOULD STILL BE GUSTY DURING
THE EVENING HOURS...BUT A COMBINATION OF DECREASED MIXING AND
WEAKENING PRESSURE GRADIENT WILL LEAD TO GRADUAL DIMINISHING OF THE
WINDS. LOWS ARE A LITTLE TRICKY ON WED NIGHT...AS INITIAL CLOUDS AND
WINDS WILL KEEP TEMPS FROM FALLING TOO QUICKLY. BUT AS SKIES CLEAR
LATE AND WINDS WEAKEN...SHOULD SEE TEMPS FALLING INTO THE 50S BY
DAYBREAK. DID CONTINUE THE MENTION OF LOWER VALUES OVER THE INTERIOR
W...WHERE WINDS WILL BE LOWER WITH THE APPROACHING HIGH PRESSURE
RIDGE.
WINDS WILL CONTINUE TO DIMINISH THROUGH THE DAY THURS AS THE
SFC/UPPER RIDGE BUILDS OVER THE CWA. THIS WILL LEAD TO A NICE PERIOD
OF WEATHER THROUGH THE FIRST HALF OF FRIDAY...WITH ONLY A FEW
DIURNAL CU OVER THE INTERIOR WEST THURS AFTN. MIXING TO H850-800
TEMPS OF 11 TO 8C SHOULD LEAD TO HIGHS IN THE MID 70S INLAND ON
THURS. THE LINGERING NW WINDS OFF LK SUPERIOR SHOULD KEEP TEMPS A
LITTLE COOLER ALONG THE LK SHORE...WITH HIGHS AROUND 70. ADJUSTED
LOWS DOWN A TOUCH ON THURS NIGHT DUE TO LIGHT WINDS AND CLEAR SKIES.
PWAT VALUES ARE STILL A LITTLE HIGH FOR GOOD RADIATIONAL COOLING AND
WITH SRLY FLOW TRYING TO INCREASE TOWARDS MORNING...ONLY DROPPED
VALUES TO 49-50 OVER THE INTERIOR W.
SHORTWAVE WILL BE WRAPPING AROUND THE UPPER LOW ON FRI AND MOVING
THROUGH CNTRL CANADA. AT THE SFC...HIGH PRESSURE IS EXITING THE
REGION...WHILE A COLD FRONT APPROACHES FROM THE DAKOTAS AND IS
ASSOCIATED WITH SFC LOW MOVING THROUGH NRN MANITOBA. 12Z RUNS OF THE
GEM/GFS/NAM TRENDING FASTER WITH THE COLD FRONT...HAVING IT ENTER
WRN LK SUPERIOR AROUND 18Z AND BEING OVER CNTRL UPPER MI BY 00Z SAT.
00Z ECMWF ON THE OTHER HAND IS SLIGHTLY SLOWER AND HAS IT
APPROACHING WRN UPPER MI BY 00Z. EITHER WAY...WILL CONTINUE SLIGHT
CHANCES ACROSS THE WRN HALF OF THE AREA IN THE AFTN. DID HAVE LOW
CHANCE POPS OVER THE WRN LK AND BRUSHING THE UPPER MI
SHORELINE...CLOSER TO THE BETTER MLCAPE VALUES OVER NE MN AND NW WI
AND WHERE THE FRONT WILL TIME OUT WITH PEAK HEATING. HIGHS FRI WILL
BE BACK AROUND 80...AS H850 TEMPS WARM TOWARDS 15C.
DAYS 4 THROUGH 7 /FRIDAY NIGHT THROUGH NEXT TUESDAY/...
PERSISTENT UPPER LOW THAT HAS BEEN SITTING OVER HUDSON BAY WILL BE
ROTATING ANOTHER WAVE ACROSS THE REGION AT THE START OF THE EXTENDED
PERIOD. SFC LOW ASSOCIATED WITH THIS WAVE WILL DRAG A COLD FRONT
ACROSS THE CWA FRI EVENING. 00Z GFS/GEM/ECMWF ALL FAIRLY CONSISTENT
ON THE TIMING OF THE FRONT AND SWEEPING DECENT H850-500 Q-VECTOR
CONV ACROSS THE CWA. WITH THE MAIN SHORTWAVE STAYING OVER SRN
CANADA...WHICH IS WHERE THE DEEPEST MOISTURE IS LOCATED...WILL
CONTINUE TO KEEP THE POPS ON THE LOW END FOR THE PASSAGE OF THE
FRONT. WEAK RIDGING BUILDS OVER THE AREA ON SAT...AS SFC HIGH MOVES
OVER THE WRN GREAT LKS FROM THE DAKOTAS. MODELS FAIRLY CONSISTENT IN
THE HANDLING OF THE HURRICANE IRENE AS IT MOVES UP THE ERN SEABOARD
FOR THE SECOND HALF OF THE WEEKEND. THEY ALL SHOW IT BECOMING CAUGHT
UP IN THE PREVAILING FLOW SUN/MON AND QUICKLY MOVING NE. CWA SHOULD
REMAIN UNDER HIGH PRESSURE AS THIS IS ONGOING ON SUN AS NEXT WAVE
SLIDING THROUGH THE UPPER RIDGE OVER THE ROCKIES WILL APPROACH THE
AREA ON MON. 00Z GFS/ECMWF DETERMINISTIC AND ENSEMBLE MEMBERS ARE
SHOWING THIS TROUGH DROPPING SE THROUGH THE WRN GREAT LKS REGION SUN
NIGHT THROUGH MON NIGHT BEFORE EXITING ON TUES. WITH THE CONSISTENCY
OVER THE LAST DAY...WILL BUMP UP SLIGHT CHANCE POPS TO CHANCE OVER
MUCH OF THE CWA...WITH THE HIGHEST VALUES OVER THE SW AND CLOSER TO
THE EXPECT TRACK OF THE SHORTWAVE. THIS WILL ALSO LEAD TO TEMPS
TRENDING COOLER FOR THE FIRST HALF OF THE NEXT WORK WEEK...WITH
VALUES AT OR SLIGHTLY BELOW NORMAL.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
REMOVED LLWS FORECAST AT SAW EARLY THIS MORNING WITH WEAKER PRES
GRADIENT IN PLACE FOLLOWING DEPARTURE OF DISTURBANCE TO THE S. AREA
OF LO CLOUD/FOG DEVELOPING TO THE SW WHERE SOME HEAVY RA FELL
YESTERDAY MAY ADVECT INTO SAW EARLY THIS MORNING IN ADVANCE OF
INCOMING COLD FRONT FROM THE NW...BUT DOWNSLOPE NATURE OF SW FLOW AT
CMX SHOULD RESTRICT THE CHANCE OF LO CLOUD THERE. EXPECT A WSHFT TO
THE WNW AND STRONG WINDS TO FOLLOW COLD FROPA THIS MORNING AT BOTH
SITES. THE STRONGEST WINDS ARE MOST LIKELY AT THE MORE EXPOSED CMX
LOCATION THRU THE DAY. AREA OF DEEPER MOISTURE WILL ARRIVE IN THE
AFTERNOON...AND BRING SOME -SHRA TO MAINLY CMX...WHERE THE FORECAST
WIND WILL UPSLOPE. THIS UPSLOPE WIND COMPONENT AND THE ARRIVAL OF A
COOLER AIRMASS THIS EVENING WILL PROBABLY RESULT IN MVFR CIGS AT CMX.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
WITH DEEPENING LOW PRES MOVING E ACROSS NRN ONTARIO TONIGHT AND
WED...GUSTY WINDS WILL BE THE RULE ACROSS LAKE SUPERIOR. SOUTHERLY
WINDS IN THE 15-30KT RANGE WILL SHIFT W LATE TONIGHT AND WED MORNING
AS THE ASSOCIATED COLD FRONT PASSES. PRES RISES ARRIVING BEHIND
FRONT MAY BE SUFFICIENT TO HELP PUSH GUSTS TO GALE FORCE 35KT OVER
PORTIONS OF CNTRL AND ERN LAKE SUPERIOR WED AFTN/EVENING. MAINTAINED
GALE WATCH DUE TO UNCERTAINTY IN WHETHER THERE WILL BE WIDESPREAD
FREQUENT GALE FORCE GUSTS. WINDS WILL SUBSIDE FROM W TO E WED
NIGHT/THU WITH SPEEDS UNDER 20KT BY THU EVENING AS HIGH PRES ARRIVES
OVER THE AREA. SW TO S WINDS WILL THEN BE ON THE INCREASE AGAIN THU
NIGHT/FRI...REACHING 15-25KT...AS THE NEXT LOW PRES SYSTEM MOVES E
INTO FAR NRN ONTARIO. WINDS WILL THEN SLOWLY DIMINISH FROM W TO E
SAT. WINDS SHOULD BE LIGHT SUN...UNDER 15KT...AS HIGH PRES SETTLES
OVER THE UPPER GREAT LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR LSZ267.
GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR LSZ264-
266.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...ROLFSON
SHORT TERM...ROLFSON
LONG TERM...SRF
AVIATION...KC
MARINE...ROLFSONHazardous weather outlook, Aug 23, 3:46 PM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 346 PM EDT TUE AUG 23 2011 MIZ001>007-009>014-084-085-242000- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 346 PM EDT TUE AUG 23 2011 /246 PM CDT TUE AUG 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT AN ELEVATED RISK OF WILDFIRES WEDNESDAY AFTERNOON...PARTICULARLY OVER THE WESTERN HALF OF UPPER MICHIGAN AND LOCATIONS ALONG LAKE SUPERIOR THAT HAVE RECEIVED VERY LITTLE RAIN OVER THE PAST COUPLE OF WEEKS. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR ADDITIONAL DETAILS. THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY NEAR THE WISCONSIN BORDER. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-242000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 346 PM EDT TUE AUG 23 2011 /246 PM CDT TUE AUG 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER PORTIONS OF LAKE SUPERIOR. A GALE WATCH IS IN EFFECT. SEE THE LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLY OVER WESTERN LAKE SUPERIOR ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-242000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 346 PM EDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:20 AM EDT | Small Craft Advisory | MQT | 31 hr | |
| Aug 24, 10:50 AM EDT | Gale Warning | MQT | 19 hr |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.